Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Diagnosed heart failure. Ceased hormone replacement therapy. Have irregular hear beat, non-sustained ventricular tachycardia. Worry?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 410 Questions
I am a 55 year old male with recently diagnosed heart failure (class I). Prior to my hospitalization in November 2011, I was under a physicians care for low testosterone levels (for a period of 10 years). My Cardiologist suggested that I cease the HRT, the levels were 1000 and 250 respectiely. I have developed an irregular heart beat which has been diagnosed as Non-sustained ventricular tachycardia during the past two months. I am currently on Carvedilol (25 mg daily), Atacand, (32 mg daily), Warfarin (.5 mg daily), and Eplerone. I would like to find out if the low-t levels, particularly the dramatic fall off that occurred after termination of the hormone replacement therapy could be a contributing factor to the irregular heart beat.
Posted Tue, 22 May 2012 in Hypertension and Heart Disease
Answered by Dr. Prabhakar C Koregol 3 hours later
Yes low testosterone levels are associated with increased risk of heart disease. How ever its more to do with block in the coronary artery disease. Arrythmias as consequence of CAD, but as direct impact of testoron replacement being withheld has not been described inmedical literatue. Also that you have been advised by cardiologist to stop testosterone, than your heart disease is prior to stopping.
Secondly if your testosterone levels have fallen drastically you need to discuss with your cardiologist regarding reason for stopping the medicine and if there any contraindication.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor